MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS GLENO 39 + 4 LAT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNIVERS REVERS GLENO 39 + 4 LAT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNIVERS REVERS GLENO 39 + 4 LAT
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported after having a primary reverse shoulder arthroplasty procedure on 30072843132019, the patient's glenosphere disassociated post-op.The following arthrex parts were implanted during the primary procedure: ar-95075 // lot: 10271054; ar-9165-20nl // lot: 10260410; ar-9210-02 // lot: 18.01648; ar-9145-36 // lot: 18.00922; ar-9145-30 // lot: 18.01719; ar-9504m-04 // lot: 18.00869; ar-9501-06p // lot: 18.01549; ar-9502f-39cpc // lot: 18.00489; ar-9503m-03c // lot: 18.00111.The rep stated it is unknown if the patient was experiencing any pain or discomfort.A revision procedure was performed on (b)(6) 2019.The rep stated copies of x-ray's are not available, nor were any pictures taken.The primary and revision procedure were performed by the same surgeon and took place at the same facility.The following arthrex parts were explanted during the revision procedure: ar-9504m-04 // lot: 18.00869; ar-9502f-39cpc // lot: 18.00489; ar-9503m-03c // lot: 18.00111.The following arthrex parts were implanted during the revision procedure: ar-9504m-04 // lot: 18.01612; ar-9502f-39cpc // lot: 18.01655; ar-9505-06 // lot: 18.00982; ar-9503m-03c // lot: 18.01758/ additional information received on 07/18/2019: the rep stated the x-ray taken post-op lead the surgeon to perform the revision procedure.The explanted glenosphere is returning for evaluation.All other implants were discarded.
 
Additional Manufacturer Narrative
Complaint was not confirmed.Dimensional analysis of returned device confirms device meets specifications and critical mating features (morse taper) are within tolerance.No significant damage noted to device.As the baseplate was not returned for evaluation the condition of the mating surface is unknown.Based on the device evaluation, the cause of the event is undetermined.A most likely cause(s) of this type of event includes non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.

Brand Name
UNIVERS REVERS GLENO 39 + 4 LAT
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8863837
Report Number1220246-2019-01231
Device Sequence Number2754580
Product Code PHX
UDI-Device Identifier00888867061378
UDI-Public00888867061378
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberUNIVERS REVERS GLENO 39 + 4 LAT
Device Catalogue NumberAR-9504M-04
Device Lot Number18.00869
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/15/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1